MAUDE Adverse Event Report: ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC

ETHICON INC. ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL; MESH, SURGICAL, POLYMERIC
Catalog Number PHY1520V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Diarrhea (1811); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Nausea (1970); Pain (1994); Chills (2191); Weight Changes (2607); Foreign Body In Patient (2687); Fibrosis (3167); Decreased Appetite (4569)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, the device has not been returned.If the product is returned for evaluation, any further information derived from the evaluation will be submitted in a supplemental 3500a form.Mwr-22032022-0001152149 submitted for adverse event which occurred on (b)(6) 2016.Mwr-22032022-0001152148 submitted for adverse event which occurred on (b)(6) 2018.
 
Event or Problem Description
It was reported by an attorney that the patient had recurrent hernia repair surgery on (b)(6) 2013 and mesh was implanted during which the surgeon noted we did encounter a couple different layers of mesh in this area.It was inferiorly again where this appeared to have pulled free.Anteriorly, the mesh was identified as a thickened very fibrotic mass.Eventually during the procedure, we ended up removing pretty much all of this in its entirety.It was reported that the patient underwent removal surgery on (b)(6) 2016 during which the surgeon noted the mesh was identified in the lower abdomen and there was bowel adherent to the mesh and the pro-tak coils.A lysis of adhesions was done circumferentially to free the bowel from the mesh.The mesh and all foreign material was removed from the abdomen.It was reported that the patient underwent removal surgery on (b)(6) 2018.It was reported that the patient had hernia repair surgery on (b)(6) 2011 and mesh was implanted.It was reported that the patient had hernia repair surgery on (b)(6) 2011 and mesh was implanted.It was reported that the patient underwent recurrent hernia repair surgery on (b)(6) 2012 and mesh was implanted during which the surgeon noted a defect was noted in the inferior/lateral aspect where the mesh was not adhered to the abdominal wall.It was reported that the patient underwent revision surgery on (b)(6) 2012 during which the surgeon noted the mesh was palpated inferiorly and seemed to have pulled away in this area.It was reported that the patient experienced severe pain, nausea, diarrhea, chills, inflammation, loss of appetite and extreme weight loss.Other procedure is captured under separate file.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 3/30/2022.Additional information: d4, h4.A review of the batch manufacturing records was conducted and the batch met all finished goods release criteria.
 
Additional Manufacturer Narrative
Date sent to the fda: 8/9/2024.Additional b5 narrative: it was reported that the patient underwent ventral hernia repair and removal of mesh on (b)(6) 2016 due to infected mesh and with probable enterocutaneous fistula.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 12/30/2024.Corrected information: d4 (primary udi #).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHICON PHYSIOMESH COMPOSITE MESH 15X20CM OVAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
p.o. box 1409
norderstedt D2284 1
GM   D22841
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13866307
Report Number2210968-2022-02074
Device Sequence Number4692897
Product Code FTL
UDI-Device Identifier10705031132337
UDI-Public(01)10705031132337(17)150331(10)GD8GPGA0
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093932
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue NumberPHY1520V
Device Lot NumberGD8GPGA0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer03/30/2022
08/08/2024
12/09/2024
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date03/31/2022
08/09/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale